Arkansas, 2015

Winter Weather in Arkansas, February 27 to 28, 2015

February 27 to 28, 2015 · NWS LZK · 17 events in 17 counties and zones

With cold arctic high pressure in place on the 27th, a weak upper level system moved towards the region, with more wintry weather developing during the afternoon and evening hours on the 27th. Mainly light snow fell across portions of the western and northwest Arkansas into the morning hours on the 28th.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

With cold arctic high pressure in place on the 27th, a weak upper level system moved towards the region, with more wintry weather developing during the afternoon and evening hours on the 27th. Mainly light snow fell across portions of the western and northwest Arkansas into the morning hours on the 28th. A brief lull was seen on the 28th, then some light freezing rain developed during the rest of the 28th. Snowfall amounts of 2 to 4 inches were observed, with an additional tenth to two tenths of an inch of freezing rain accumulating on top of the snowfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 27, 5:34 AM CST, 8 hours 26 minutes earlier.

Area forecast discussion, Feb 27, 5:34 AM CST, 8 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
534 AM CST FRI FEB 27 2015

.AVIATION...

LOW CLOUDS ARE BUILDING INTO SE ARKANSAS FROM THE EAST...AND WILL
BE BRINGING MVFR CONDITIONS HERE SHORTLY TO BOTH KPBF AND KLLQ.
OTHERWISE...VFR CONDITIONS WILL PERSIST FOR A GOOD PORTION OF THE
DAY. THERE WILL BE SOME CHANCES FOR SOME LIGHT SNOW ACROSS THE
WESTERN MOST TAF SITES...INCLUDING KHRO...KHOT...AND KADF DURING
THE LATE AFTERNOON AND EVENING HOURS. MVFR CONDITIONS CAN BE EXPECTED
TONIGHT AND CONTINUING THROUGH THE END OF THE TAF CYCLE.

&&

.PREV DISCUSSION... /ISSUED 302 AM CST FRI FEB 27 2015/

SHORT TERM...TODAY THROUGH MONDAY NIGHT
850 MB LOW OVER TEXAS WILL MOVE EASTWARD TODAY...WITH UPLIFT
NORTH OF IT ALLOWING FOR PRECIPITATION TO FORM AND MOVE ACROSS THE
WESTERN PORTION OF ARKANSAS. OF COURSE...ANY PRECIP WILL BE IN THE
FORM OF LIGHT SNOW. NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED.

COLD AIR IN PLACE OVER THE REGION WILL KEEP TEMPERATURES WELL
BELOW AVERAGE THE NEXT FEW DAYS. TODAY WILL BE COLDEST...WITH MOST
LOCATIONS STAYING BELOW FREEZING.

FRONTAL BOUNDARY STALLED WELL TO THE SOUTHWEST OF THE REGION WILL
BEGIN MOVING NORTHWARD THIS WEEKEND. TEMPERATURES WILL WARM
SLIGHTLY OUT AHEAD OF THE BOUNDARY. PRECIP CHANCES WILL INCREASE
AS WELL...WITH A WINTRY MIX POSSIBLE IN PORTIONS OF THE NORTH AND
WEST. BY SUNDAY...PRECIP SHOULD BE ALL RAIN...AS THE BOUNDARY WILL
BE NORTH OF THE REGION...AND LIKELY STALLED OUT NEAR SOUTHERN
MISSOURI.

WITH INCREASED INSTABILITY OVER THE REGION...THUNDERSTORMS WILL BE
POSSIBLE ON SUNDAY AS THE FRONT MOVES BACK INTO THE REGION. THE
FRONT WILL HIT PARALLEL UPPER FLOW AGAIN...STALL AND MOVE BACK TO
THE NORTH ON MONDAY...WITH A CONTINUED CHANCE OF THUNDERSTORMS.

LONG TERM...TUESDAY THROUGH THURSDAY
AFTER BEING FAIRLY IN LINE YESTERDAY...MODELS HAVE BEGUN TO VARY A
BIT IN THE LONG TERM. LONG TERM BEGINS WITH SW FLOW ALOFT AND
SURFACE HIGH PRESSURE CENTERED TO THE EAST OF THE STATE.
TEMPERATURES WILL BE WELL ABOVE NORMAL ON TUESDAY WITH THE WARM
SOUTHERLY FLOW. GFS AND THE GEM MOVE A SURFACE LOW TO THE NW OF
ARKANSAS A GOOD 18 HOURS QUICKER THAN THE ECMWF. AT THIS
POINT...TENDED TO KEEP THE FORECAST CONSISTENT AND LEAN TOWARDS THE
GFS AND GEM. COLD FRONT WILL ENTER THE STATE TUESDAY NIGHT...WITH
SOME WINTRY PRECIPITATION POSSIBLE TUESDAY NIGHT ACROSS NORTHERN
ARKANSAS...AND MUCH OF THE STATE AGAIN ON WEDNESDAY NIGHT. MODELS
AGREE...PRECIPITATION WILL COME TO AN END THURSDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     27  19  37  31 /  20  10  10  20
CAMDEN AR         34  25  45  37 /  20  10  10  20
HARRISON AR       24  16  33  30 /  30  20  30  30
HOT SPRINGS AR    30  22  39  35 /  20  20  10  20
LITTLE ROCK   AR  30  22  40  34 /  20  10  10  20
MONTICELLO AR     33  25  45  37 /  10  10  10  20
MOUNT IDA AR      29  21  39  34 /  30  20  20  20
MOUNTAIN HOME AR  25  17  34  30 /  30  20  20  20
NEWPORT AR        27  20  38  32 /  20  10  10  20
PINE BLUFF AR     31  24  41  35 /  10  10  10  20
RUSSELLVILLE AR   29  21  37  32 /  30  20  20  20
SEARCY AR         29  20  39  32 /  20  10  10  20
STUTTGART AR      30  23  40  34 /  10  10  10  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...65
Hazardous weather outlook, Feb 27, 4:15 AM CST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
415 AM CST FRI FEB 27 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
415 AM CST FRI FEB 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

COLD TEMPERATURES ARE BEING SEEN AROUND THE STATE THIS
MORNING...WITH SOME LOCATIONS ACROSS NORTHERN ARKANSAS DIPPING
DOWN INTO SINGLE DIGITS. WITH COOL NORTHERLY WINDS...WIND CHILL
VALUES ACROSS NORTHERN ARKANSAS WILL BE NEAR...OR JUST BELOW ZERO
DEGREES.

TODAY...PRECIPITATION WILL MOVE TOWARDS THE STATE FROM THE WEST.
WITH PLENTY OF COLD AIR IN PLACE...ANY PRECIPITATION THAT FALLS
WILL BE IN THE FORM OF SNOW. HOWEVER...WITH MOISTURE LACKING IN
THE STATE...LITTLE TO NO ACCUMULATIONS ARE EXPECTED ACROSS WESTERN
ARKANSAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

UNSETTLED WEATHER WILL REMAIN IN THE REMAINDER OF THE FORECAST WITH
CHANCES FOR PRECIPITATION CONTINUING THROUGH AT LEAST THE
BEGINNING OF NEXT WEEK. WINTRY PRECIPITATION WILL CONTINUE TO BE
POSSIBLE AGAIN ON SATURDAY...BUT WILL MAINLY BE LIMITED TO THE
NORTHERN HALF OF THE STATE. CHANCES FOR THUNDERSTORMS WILL RETURN
TO THE FORECAST ON SUNDAY AS TEMPERATURES CONTINUE A WARMING TREND
THAT WILL LEAD TO ABOVE NORMAL TEMPERATURES IN THE FORECAST FOR
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 winter weather. Local standard time, as filed.

Winter Weather, Polk

When
February 27, 2:00 PM CST to February 28, 11:00 PM CST
Where
Polk forecast zone
Reported by
COOP Observer

Snowfall amounts of 1 to 3 inches were observed across the county, with 2 inches observed at Bogg Springs and 3 inches at Mena.

Winter Weather, Scott

When
February 27, 2:00 PM CST to February 28, 11:00 PM CST
Where
Scott forecast zone
Reported by
COOP Observer

Snowfall amounts of 1 to 3 inches were observed across the county, with 2.5 inches at Parks and 3 inches at Waldron.

Winter Weather, Logan

When
February 27, 3:00 PM CST to February 28, 11:00 PM CST
Where
Logan forecast zone
Reported by
Law Enforcement

Snowfall amounts of 1 to 3 inches were observed across the county, with 3 inches observed at Paris.

Winter Weather, Johnson

When
February 27, 3:00 PM CST to February 28, 11:00 PM CST
Where
Johnson forecast zone
Reported by
Law Enforcement

Snowfall amounts of 1 to 3 inches were observed across the county, with 3 inches observed at Clarksville.

Winter Weather, Yell

When
February 27, 3:00 PM CST to February 28, 11:00 PM CST
Where
Yell forecast zone
Reported by
Law Enforcement

Snowfall amounts of 1 to 2 inches were observed across the county, with 1.5 inches observed at Danville.

Winter Weather, Perry

When
February 27, 3:00 PM CST to February 28, 11:00 PM CST
Where
Perry forecast zone
Reported by
Law Enforcement
Coordinates
34.947, -92.931 (the zone’s center; the record gives no point)

Snowfall amounts of 1 to 2 inches were observed across the county.

Winter Weather, Pope

When
February 27, 3:00 PM CST to February 28, 11:00 PM CST
Where
Pope forecast zone
Reported by
COOP Observer

Snowfall amounts of 1 to 3 inches were observed across the county, with 3 inches observed at Tilly.

Winter Weather, Boone

When
February 27, 4:00 PM CST to February 28, 11:00 PM CST
Where
Boone forecast zone
Reported by
Law Enforcement

Snowfall amounts of 2 to 4 inches were observed across the county, with 3 inches observed at Harrison. Freezing rain then fell on top of this snow, with ice accumulations of one tenth to two tenths of an inch observed.

Winter Weather, Marion

When
February 27, 4:00 PM CST to February 28, 11:00 PM CST
Where
Marion forecast zone
Reported by
Law Enforcement
Coordinates
36.268, -92.684 (the zone’s center; the record gives no point)

Snowfall amounts of 1 to 3 inches were observed across the county, with 2 inches observed at Yellville. Freezing rain then fell on top of this snow, with ice accumulations of one tenth to as much as one quarter inch observed south of Cotter.

Winter Weather, Baxter

When
February 27, 4:00 PM CST to February 28, 11:00 PM CST
Where
Baxter forecast zone
Reported by
Trained Spotter
Coordinates
36.287, -92.337 (the zone’s center; the record gives no point)

Snowfall amounts of 1 to 3 inches were observed across the county, with 2 inches observed at Gassville. Freezing rain and sleet then fell on top of this snow, with ice accumulations of one tenth to as much as one quarter inch observed, along with over a quarter inch of sleet seen.

Winter Weather, Newton

When
February 27, 4:00 PM CST to February 28, 11:00 PM CST
Where
Newton forecast zone
Reported by
Law Enforcement

Snowfall amounts of 1 to 3 inches were observed across the county, with 3 inches observed at Jasper.

Winter Weather, Searcy

When
February 27, 4:00 PM CST to February 28, 11:00 PM CST
Where
Searcy forecast zone
Reported by
COOP Observer

Snowfall amounts of 2 to 4 inches were observed across the county, with 3 inches observed at Marshall and 2.2 inches at Gilbert.

Winter Weather, Van Buren

When
February 27, 4:00 PM CST to February 28, 11:00 PM CST
Where
Van Buren forecast zone
Reported by
Law Enforcement

Snowfall amounts of 2 to 3 inches were observed across the county, with 2 inches observed at Clinton.

Winter Weather, Stone

When
February 27, 4:00 PM CST to February 28, 11:00 PM CST
Where
Stone forecast zone
Reported by
Law Enforcement
Coordinates
35.860, -92.157 (the zone’s center; the record gives no point)

Snowfall amounts of 1 to 3 inches were observed across the county, with 2 inches observed at Mountain View.

Winter Weather, Izard

When
February 27, 4:00 PM CST to February 28, 11:00 PM CST
Where
Izard forecast zone
Reported by
Law Enforcement
Coordinates
36.095, -91.913 (the zone’s center; the record gives no point)

Snowfall amounts of 1 to 3 inches were observed across the county, with 2.3 inches observed at Melbourne.

Winter Weather, Fulton

When
February 27, 4:00 PM CST to February 28, 11:00 PM CST
Where
Fulton forecast zone
Reported by
COOP Observer
Coordinates
36.382, -91.818 (the zone’s center; the record gives no point)

Snowfall amounts of 1 to 2 inches were observed across the county, with 2 inches observed at Calamine and 1 inch observed at Hardy.

Winter Weather, Sharp

When
February 27, 4:00 PM CST to February 28, 11:00 PM CST
Where
Sharp forecast zone
Reported by
COOP Observer
Coordinates
36.161, -91.480 (the zone’s center; the record gives no point)

Snowfall amounts of 1 to 2 inches were observed across the county, with 2 inches observed at Salem.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 561881, 561882, 561883, 561884, 561886, 561887, 561889, 561878, 561879, 561880, 561885, 561888, 561890, 561891, 561892, 561893, 561894.